Improvement of Harmonic Balance Using Jacobian Elliptic Functions

Abstract Full-Text HTML XML Download Download as PDF (Size:434KB) PP. 680-690
DOI: 10.4236/jamp.2015.36081    3,165 Downloads   3,734 Views   Citations

ABSTRACT

We propose a method for finding approximate analytic solutions to autonomous single degree-of-freedom nonlinear oscillator equations. It consists of the harmonic balance with linearization in which Jacobian elliptic functions are used instead of circular trigonometric functions. We show that a simple change of independent variable followed by a careful choice of the form of anharmonic solution enable to obtain highly accurate approximate solutions. In particular our examples show that the proposed method is as easy to use as existing harmonic balance based methods and yet provides substantially greater accuracy.

Cite this paper

Yamgoué, S. , Nana, B. and Lekeufack, O. (2015) Improvement of Harmonic Balance Using Jacobian Elliptic Functions. Journal of Applied Mathematics and Physics, 3, 680-690. doi: 10.4236/jamp.2015.36081.

Conflicts of Interest

The authors declare no conflicts of interest.

References

[1] Wu, B.S. and Li, P.S. (2001) A Method for Obtaining Approximate Analytical Periods for a Class of Nonlinear Oscillators. Meccanica, 36, 167-176. http://dx.doi.org/10.1023/A:1013067311749
[2] Wu, B.S. and Lim, C.W. (2004) Large Amplitude Non-Linear Oscillations of a General Conservative System. International Journal of Non-Linear Mechanics, 39, 859-870.
http://dx.doi.org/10.1016/S0020-7462(03)00071-4
[3] Wu, B.S., Sun, W.P. and Lim, C.W. (2006) An Analytical Technique for a Class of Strongly Non-Linear Oscillators. International Journal of Non-Linear Mechanics, 41, 766-774.
http://dx.doi.org/10.1016/j.ijnonlinmec.2006.01.006
[4] Yamgoué, S.B. and Kofané, T.C. (2008) Linearized Harmonic Balance Based Derivation of the Slow Flow for Some Class of Autonomous Single Degree of Freedom Oscillators. International Journal of Non-Linear Mechanics, 43, 993- 999. http://dx.doi.org/10.1016/j.ijnonlinmec.2008.05.001
[5] Yamgoué, S.B. (2012) On the Harmonic Balance with Linearization for Asymmetric Single Degree of Freedom Non-Linear Oscillators. Nonlinear Dynamics, 69, 1051-1062.
http://dx.doi.org/10.1007/s11071-012-0326-1
[6] Nayfeh, A.H. and Mook, D.T. (1979) Nonlinear Oscillations. Wiley, New York
[7] Yuste Bravo, S. (1991) Comments on the Method of Harmonic Balance in Which Jacobian Elliptic Functions Are Used. Journal of Sound and Vibration, 145, 381-390.
http://dx.doi.org/10.1016/0022-460X(91)90109-W
[8] Yuste Bravo, S. (1992) “Cubication” of Non-Linear Oscillators Using the Principle of Harmonic Balance. International Journal of Non-Linear Mechanics, 27, 347-356. http://dx.doi.org/10.1016/0020-7462(92)90004-Q
[9] Nayfeh, A.H. (1973) Perturbation Method. Wiley, New York.
[10] Amore, P. and Aranda A. (2003) Presenting a New Method for the Solution of Nonlinear Problems. Physics Letters A, 316, 218-225. http://dx.doi.org/10.1016/j.physleta.2003.08.001
[11] Pelster, A., Kleiner, H. and Schanz, M. (2003) High-Order Calculation for the Frequency of Time-Periodic Solutions. Physical Review E, 67, Article ID: 016604.
http://dx.doi.org/10.1103/PhysRevE.67.016604
[12] Yamgoué, S.B., Bogning, J.R., Kenfack Jiotsa, A. and Kofané, T.C. (2010) Rational Harmonic Balance-Based Approximate Solutions to Nonlinear Single-Degree-of-Freedom Oscillator Equations. Physica Scripta, 81, Article ID: 035003. http://dx.doi.org/10.1088/0031-8949/81/03/035003
[13] Abramowitz, M. and Stegun, I.A. (1972) Handbook of Mathematical Functions. Dover, New York.
[14] Gradshteyn, I.S. and Ryzhik, I.M. (2000) Table of Integrals, Series, and Products. 6th Edition, Academic Press, San Diego.
[15] Mickens, R.E. (2002) Fourier Representations for Periodic Solutions of Odd-Parity Systems. Journal of Sound and Vibration, 258, 398-401. http://dx.doi.org/10.1006/jsvi.2002.5200
[16] Beléndez, A., Méndez, D.I., Fernandez, E., Marini, S. and Pascual, I. (2009) An Approximate Solution to the Duffing-Harmonic Oscillator by a Cubication Method. Physics Letters A, 373, 2805-2809. http://dx.doi.org/10.1016/j.physleta.2009.05.074
[17] Lai, S.K., Lim, C.W., Wu, B.S., Wang, C., Zeng, Q.C. and He, X.F. (2009) Newton-Harmonic Balancing Approach for Accurate Solutions to Nonlinear Cubic-Quintic Doffing Oscillators. Applied Mathematical Modelling, 33, 852-866. http://dx.doi.org/10.1016/j.apm.2007.12.012

  
comments powered by Disqus

Copyright © 2020 by authors and Scientific Research Publishing Inc.

Creative Commons License

This work and the related PDF file are licensed under a Creative Commons Attribution 4.0 International License.